Oral Medrol Steroids Prednisone Advice to Anyone

Discussion in 'Support' started by Codaz, Nov 29, 2017.

    1. Codaz

      Codaz Member

      To anyone concerned:

      Make sure you get Pfizer Medrol and not some cheap Prednisone knock off from your local pharmacy. A can of these A-brand pills is only about 20 euro's. You need a prescription, cannot be bought over the counter.

      Medrol.jpg

      I had Prednisone Mylan and some other 3rd party labels with different sizes (5mg / 20 mg) from my Dutch pharmacy. Each quantity was it's own brand and color of the pill. So taking different brands of pills if for example I had to take 55 mg it was 30+20+5. Taking these 3 brands at the same time gave me nausea, vertigo and light in the head, increased body head (no fever) but just oozes of heat, and weird cramps in my fingers. Most of these side effects are gone now but it isn't cool.

      With the Pfizer only stuff: so far almost NO SIDE EFFECTS. Only some sweaty hands. I know this is N=1 and this could be different for you but at least take this into consideration. I'm struggling too and this is just my free info.

      Please do take a stomach protector also (small pills before breakfast). Prednisone is a hormone and should be taken in the morning.

      My taper down scheme is - from Belgian ENT.

      3 days 64 mg (2 pills)
      3 days 32 mg (1 pill)
      3 days 16 mg (1/2 pill)
      3 days 8 mg (1/4 pill)

      So 12 days.

      Massachusetts Eye and ear says 16 days of high dose in order to combat sudden deafness.

      https://www.masseyeandear.org/for-p...ation/diseases-and-conditions/sudden-deafness

      They also state that direct injection into the ear drum is an option but this is not done in Belgium and the Netherlands. The Netherlands indicated that it isn't statistically different from oral intake:

      https://richtlijnendatabase.nl/rich...tympanale_corticosteroiden_gehoorverlies.html

      But yeah, when is something statistically different if treatment varies from patient to patient?

      Anything shorter than 5 days of prednisone will not help enough as there are flare ups and downs in T volume.
       
      • Helpful Helpful x 1
    2. Jan64

      Jan64 Member Benefactor

      Location:
      Utrecht, the Netherlands
      Tinnitus Since:
      1983
      Cause of Tinnitus:
      noise
      Thanks! Does anyone know an on line pharmacy where you can order this? In the Netherlands I can only get some cheap stuff (no brand).In Germany you can get 'Hexal' which is also good.
       
    3. AUTHOR
      AUTHOR
      Codaz

      Codaz Member

      http://cherrypharmacy.com/product/medrol-methylprednisolone-32-mg-20-tablets-italy/

      Risk is your own. I don't know if it's fake stuff. In Romania, France, Belgium and other sites checked it's only on prescription basis.

      In the Netherlands they probably have it (since Pfizer is a multinational) but they don't give it.
       
      • Helpful Helpful x 1
    4. Jan64

      Jan64 Member Benefactor

      Location:
      Utrecht, the Netherlands
      Tinnitus Since:
      1983
      Cause of Tinnitus:
      noise
      Thanks! Who has experience with Cherry Pharmacy?
       
    5. John_415

      John_415 Member Benefactor

      Location:
      Netherlands
      Tinnitus Since:
      20-12-2017
      Cause of Tinnitus:
      Noise induced
      Im also thinking about buying some Prednison online, allas it can't be bought without prescription. I have read on www.scamadviser.com that Cherry Pharmacy is located in Russia. The threat level as displayed there is fairly high.
       
    6. AUTHOR
      AUTHOR
      Codaz

      Codaz Member

      Like I said, I cannot give any guarentees on that website.
       
    7. AbidingByGrace

      AbidingByGrace Member Benefactor

      Location:
      Pacific Northwest, WA, USA
      Tinnitus Since:
      1/29/18
      Cause of Tinnitus:
      High Freq. Inner Ear Trauma (BlueTooth Headset) + Stress + ?
      My dosage is
      3 days - 60mg
      3 days - 40mg
      3 days - 20mg
      4 days - 10mg

      Praying it is enough.
       
    8. Jan64

      Jan64 Member Benefactor

      Location:
      Utrecht, the Netherlands
      Tinnitus Since:
      1983
      Cause of Tinnitus:
      noise
      As you live in the Netherlands you might as well ask your ENT for prednisone. PM me for an adress of an ENT who will prescribe it in case of acute tinnitus...
      Kind regards,
      Jan
       
      • Helpful Helpful x 1
    9. Jan64

      Jan64 Member Benefactor

      Location:
      Utrecht, the Netherlands
      Tinnitus Since:
      1983
      Cause of Tinnitus:
      noise
      I tried Cherry Farmacy... Ordered prednisone, but no response... I still wait for their payment instructions...
       
    10. Pero1234

      Pero1234 Member

      Tinnitus Since:
      02/2018
      Cause of Tinnitus:
      home theatre system + high pressure washer
      Hi guys,

      For my first noise induced trauma my ENT prescribed :

      3 days 64 mg (2 pills)
      3 days 32 mg (1 pill)
      3 days 16 mg (1/2 pill)

      It seemed to reduce my T from a beep to a hiss. In the weeks after tapering and HBOT the tone only became noticeable in silence.

      For my second (worse) noise induced trauma, only 1,5 month later, my general practitioner prescribed:

      3 days 32 mg (1 pills)
      3 days 16 mg (1/2 pill)
      6 days 8 mg (1/4 pill)

      I went to see my GP because I did not know it was safe to take 2x max dosage in a period of 2-3 months.

      Does this make sense? Were the doses so close to each other that it was safer to reduce the dosage?
       
    11. PortalNaut

      PortalNaut Member

      Location:
      USA
      Tinnitus Since:
      Late 2/2018
      Cause of Tinnitus:
      Noise Induced
      I'm in the US and was prescribed Prednisone 10mg pills and started up at full dosage for 6 pills (60Mg) for 10 days, then the tape was reducing by one pill each day for 5 days, 15 days total.

      From what I read, 60mg seemed to be the highest level recommended. I did not notice any major side effects, though I did eat a bit more, maybe 10%, and occasionally felt funny, or wound up.

      I feel it was helpful in aiding me recover (or begin to recover...that without it I'd be in worse shaped today).
       
    12. Natalie Roberts
      Haunting

      Natalie Roberts Member Benefactor

      Location:
      USA
      Tinnitus Since:
      10/2015
      Cause of Tinnitus:
      Pregnancy or mild hearing loss.. Who knows.
      Was this for noise exposure? My dr ordered me 7 days at 60 MG. No taper after a loud MRI to reduce risk of permanent damage to my auditory system.
       
    13. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Steroids after 10-14 days need a slower taper to help your adrenal system kick in.
      When I have been on 40mg for 14 days then a 5mg taper every 4 days is needed .
      love glynis
       

Share This Page

Loading...